Alert archive / Missouri / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 73, NWS St. Louis, MO

April 1, 2024Lincoln County, Saint Charles County, Warren County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 1, 2024, 7:32 PM CDT for Lincoln County, Saint Charles County, Warren County, Missouri. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2024, 7:32 PM CDT (00:32 UTC)
Expired
Apr 1, 2024, 8:30 PM CDT
In force
58 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Lincoln County, MO, Saint Charles County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 8:05 PM CDTHAIL 11 Sw Wentzville, MOCorrects previous hail report from 1 SW Wentzville. Via Slack. quarter sized hail.
Apr 1, 8:05 PM CDTHAIL 1.51 Sw Wentzville, MOVia Slack. quarter sized hail.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 4:49 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2024-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2024-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-179 m²/s²
0-3 km storm-relative helicity
-167 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

162 
WUUS53 KLSX 020032
SVRLSX
MOC113-183-219-020130-
/O.NEW.KLSX.SV.W.0073.240402T0032Z-240402T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
732 PM CDT Mon Apr 1 2024

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Northwestern St. Charles County in east central Missouri...
  Southeastern Lincoln County in east central Missouri...
  Southeastern Warren County in east central Missouri...

* Until 830 PM CDT.

* At 732 PM CDT, a severe thunderstorm was located near Treloar,
  moving northeast at 40 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  O'Fallon, St. Peters, Wentzville, Lake St. Louis, Dardenne Prairie,
  Warrenton, Weldon Spring, Wright City, Cottleville, St. Paul,
  Moscow Mills, Winfield, Marthasville, Truesdale, Innsbrook, New
  Melle, Josephville, Fountain N' Lakes, Chain of Rocks, and Weldon
  Spring Heights.

This includes Interstate 70 in Missouri between exits 199 and 220.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until midnight CDT for southwestern
Illinois...and east central Missouri.

&&

LAT...LON 3900 9068 3896 9068 3892 9066 3868 9061
      3869 9066 3867 9068 3863 9114 3888 9111
      3903 9070
TIME...MOT...LOC 0032Z 245DEG 34KT 3873 9118 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Carney
4 follow-up statements
235 
WWUS53 KLSX 020050
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
750 PM CDT Mon Apr 1 2024

MOC113-183-219-020130-
/O.CON.KLSX.SV.W.0073.000000T0000Z-240402T0130Z/
St. Charles MO-Lincoln MO-Warren MO-
750 PM CDT Mon Apr 1 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN ST. CHARLES...SOUTHEASTERN LINCOLN AND EAST CENTRAL
WARREN COUNTIES...

At 749 PM CDT, a severe thunderstorm was located near Innsbrook,
moving east at 35 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
O'Fallon, St. Peters, Wentzville, Lake St. Louis, Dardenne Prairie,
Warrenton, Weldon Spring, Wright City, Cottleville, St. Paul,
Innsbrook, New Melle, Josephville, Chain of Rocks, Flint Hill,
Foristell, and Old Monroe.

This includes Interstate 70 in Missouri between exits 199 and 220.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for southwestern
Illinois...and east central Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3868 9111 3884 9110 3900 9068 3896 9068
      3892 9066 3872 9062
TIME...MOT...LOC 0049Z 252DEG 33KT 3875 9098 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Pfahler
161 
WWUS53 KLSX 020101
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
801 PM CDT Mon Apr 1 2024

MOC219-020109-
/O.CAN.KLSX.SV.W.0073.000000T0000Z-240402T0130Z/
Warren MO-
801 PM CDT Mon Apr 1 2024

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WARREN COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for southwestern
Illinois...and east central Missouri.

&&

LAT...LON 3896 9068 3892 9066 3872 9062 3869 9096
      3889 9096 3900 9068
TIME...MOT...LOC 0059Z 249DEG 33KT 3879 9087 

$$

MOC113-183-020130-
/O.CON.KLSX.SV.W.0073.000000T0000Z-240402T0130Z/
St. Charles MO-Lincoln MO-
801 PM CDT Mon Apr 1 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN ST. CHARLES AND SOUTHEASTERN LINCOLN COUNTIES...

At 759 PM CDT, a severe thunderstorm was located over western St. 
Charles County, moving east at 40 mph. 

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
O'Fallon, St. Peters, Wentzville, Lake St. Louis, Dardenne Prairie,
Weldon Spring, Cottleville, St. Paul, New Melle, Josephville, Chain
of Rocks, Flint Hill, Foristell, and Old Monroe.

This includes Interstate 70 in Missouri between exits 203 and 220.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for southwestern
Illinois...and east central Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3896 9068 3892 9066 3872 9062 3869 9096
      3889 9096 3900 9068
TIME...MOT...LOC 0059Z 249DEG 33KT 3879 9087 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Carney
375 
WWUS53 KLSX 020121
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
821 PM CDT Mon Apr 1 2024

MOC113-020131-
/O.CAN.KLSX.SV.W.0073.000000T0000Z-240402T0130Z/
Lincoln MO-
821 PM CDT Mon Apr 1 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for east central
Missouri.

&&

LAT...LON 3881 9064 3881 9076 3888 9077 3892 9073
      3891 9072 3891 9071 3892 9072 3892 9069
      3893 9070 3893 9067
TIME...MOT...LOC 0121Z 247DEG 37KT 3888 9065 

$$

MOC183-020130-
/O.CON.KLSX.SV.W.0073.000000T0000Z-240402T0130Z/
St. Charles MO-
821 PM CDT Mon Apr 1 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL ST. CHARLES COUNTY...

At 821 PM CDT, a severe thunderstorm was located near St. Paul,
moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
O'Fallon, St. Peters, and St. Paul.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for east central
Missouri.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3881 9064 3881 9076 3888 9077 3892 9073
      3891 9072 3891 9071 3892 9072 3892 9069
      3893 9070 3893 9067
TIME...MOT...LOC 0121Z 247DEG 37KT 3888 9065 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRM
421 
WWUS53 KLSX 020128
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
828 PM CDT Mon Apr 1 2024

MOC183-020137-
/O.EXP.KLSX.SV.W.0073.000000T0000Z-240402T0130Z/
St. Charles MO-
828 PM CDT Mon Apr 1 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ST. CHARLES
COUNTY WILL EXPIRE AT 830 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until midnight CDT for east central
Missouri.

&&

LAT...LON 3881 9064 3881 9076 3888 9077 3892 9073
      3891 9072 3891 9071 3892 9072 3892 9069
      3893 9070 3893 9067
TIME...MOT...LOC 0127Z 245DEG 34KT 3890 9059 

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 6:44 PM CDT, 48 minutes earlier. Its key messages:

  • Severe thunderstorms will impact the region late this evening into tonight. Thunderstorms will initially pose a large to very- large hail threat along with a few tornadoes. The hail threat decreases this evening when storms form a line, but the wind and tornado threat remains very real.
  • Training thunderstorms will lead to heavy rainfall and threaten localized flash flooding in northeast Missouri and west-central Illinois through Tuesday morning. A Flood Watch will remain in effect until 7am Tuesday.
  • A period of cooler than normal temperatures is forecast late Tuesday through at least Friday night. Light freezes are possible (20-50%) each night beginning Wednesday night.
Area forecast discussion, Apr 1, 6:44 PM CDT, 48 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
644 PM CDT Mon Apr 1 2024

.KEY MESSAGES...

- Severe thunderstorms will impact the region late this evening
  into tonight. Thunderstorms will initially pose a large to very-
  large hail threat along with a few tornadoes. The hail threat
  decreases this evening when storms form a line, but the wind and
  tornado threat remains very real.

- Training thunderstorms will lead to heavy rainfall and threaten
  localized flash flooding in northeast Missouri and west-central
  Illinois through Tuesday morning. A Flood Watch will remain in
  effect until 7am Tuesday.

- A period of cooler than normal temperatures is forecast late
  Tuesday through at least Friday night. Light freezes are
  possible (20-50%) each night beginning Wednesday night.

&&

.SHORT TERM...  (Through Late Tuesday Night)
Issued at 308 PM CDT Mon Apr 1 2024

Regional surface analysis depicts a warm front extending from a
surface low entering far northwest Missouri east-southeast through
Kirksville, MO into central Illinois. In the expansive open warm
sector, warm and humid southerly flow is promoting increased
surface-based instability. The analysis also shows slightly
backed winds on the warm side of the boundary, where that BL-
rooted instability is intensifying. Along and directly south of
the front, showers and embedded thunderstorms are streaming into
the region from the southwest. Satellite imagery is showing
persistent clearing of earlier cirrus clouds, which will further
destabilize the boundary layer into the afternoon. Large-scale
lift and forcing is also becoming more established over the
central Great Plains, with diffluent flow and favorable upper-
level jet dynamics now overhead to promote convection. In this
region, severe convection is now occurring.

The entire region is now enveloped within the warm sector, aided
by the clearing skies to the south increasing the temperature
gradient. An 18Z sounding launched by the University of Missouri
in Columbia, MO shows mid-level lapse rates (7-7.5C/km) above a
shallow but noteworthy inversion around 850mb. With tremendous
synoptic forcing approaching the region, and sufficient
instability building, there is little doubt that severe weather
will impact the region late this afternoon into the early
overnight hours. While the inversion is concerning for surface-
based development, large-scale ascent is approaching the region
and will most likely cool the mid-levels and erode the capping.
CAMs still initiate deep convection in the 4pm-6pm timeframe along
and ahead of the attendant cold front in the central Great
Plains. Deep-layer shear vectors are still at a favorable angle
with respect to the forcing to promote discrete supercells or
supercell clusters in the warm sector. While large to very large
hail as large as baseballs, are the predominant threat in
central/northeast Missouri and west- central Illinois, I am
concerned about the backed winds across central Missouri (evident
in regional surface observations and the Mizzou sounding). If
surface-based convection can be realized while remaining
discrete, a tornado threat is very tangible this afternoon/early
evening in that corridor.

In addition, the west-southwest/east-northeast orientation of the
convection and storm motions will result in numerous thunderstorms
passing over the same place in a short period of time. HREF
probability-matched means places a few maxima of 3.00" of rain
across northern Missouri to central Illinois along this axis. In
Missouri, while ponding and rises on tributaries can be expected,
flash flooding should be held in check thanks to dry ground. In
Illinois, however, flash flood guidance is lower and the threat for
impacts is higher. As such, a Flood Watch was issued from now until
7am Tuesday.

Around sunset, a northern stream shortwave amidst the broader upper-
level trough will dig into the region. That feature and an
intensifying low-level jet will conspire to alter the deep-layer
and 0-3km shear parameters enough to promote upscale growth. At
this point, the coverage of severe thunderstorms will likely
become more widespread as an MCS blossoms. From then until about
2am-4am Tuesday, the threat for very large hail wanes with more
organized linear convection, though does not disappear, and a
damaging wind/tornado threat persists. If the MCS resembles what
CAMs currently depict, 0-3km shear vectors relative to this line
will be favorable for QLCS tornadogenesis. This threat will need
to be closely monitored, especially across the Ozarks, southeast
Missouri, and southern Illinois. Fortunately, the linear mode will
help advance the convection more quickly through the region. By
4am, the threat for severe convection will end for the night.

Tuesday will be cold and windy with another northern stream wave
diving quickly south into the region and helping further amplify the
larger trough. Additional showers and a few thunderstorms look more
likely (60-70%) than a few days ago during the day Tuesday in the
northern forecast area closer to the synoptic ascent and surface
low. While initially there were some concerns for stronger
thunderstorms ahead of the front, instability looks more meager now
than 24 hours ago and won't be conducive for stronger updrafts.
The low ejects north Tuesday evening with the upper-level trough
well- established and cut off from the steering flow. That places
us squarely in cyclonic northerly flow aloft, allowing for lows to
fall near-freezing for most of the region by early Wednesday
morning.

MRB

&&

.LONG TERM...  (Wednesday through Next Monday)
Issued at 308 PM CDT Mon Apr 1 2024

Very little change to the extended forecast was made due to the
impending severe weather. Cyclonic flow aloft on Wednesday will
spark additional precipitation east of the Mississippi River. While
some guidance is hinting at a few snowflakes mixing into any rain,
the threat of any of them reaching the ground is near-zero. Colder
air will settle in place, threatening a frost (and potentially a
freeze) mid-week, with a gradual warmup forecast as upper-level
ridging re-establishes across the central CONUS. Omega blocking will
keep this pattern in place through Friday before a strong shortwave
in a western CONUS trough ejects into the Great Plains. The timing
and amplitude of this feature is still highly uncertain, but
presents a threat for showers and a few thunderstorms in the western
forecast area on Sunday. The threat for at least some rain weakens
into Monday, though at least some clouds may still linger. That
said, it is far too soon to accurately predict cloud cover for the
impending solar eclipse given this pattern.

MRB

&&

.AVIATION...  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 636 PM CDT Mon Apr 1 2024

Severe thunderstorms will continue to threaten the central
Missouri and St. Louis metropolitan area through the early morning
on Tuesday. Large hail and strong winds would accompany any storms
that can form. KUIN will likely not see strong storms, but weaker
ones will still threaten the terminal.

VFR conditions will degrade to MVFR and IFR as the night
progresses, and a cold front will approach from the west to swing
winds more westerly as well Tuesday afternoon and evening. Low
CIGs will likely persist after the front passes through with
cyclonic flow aloft staying put. Rain chances don't definitively
end until beyond the valid TAF period.

MRB

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...Flood Watch through Tuesday morning for Bond IL-Calhoun IL-
     Fayette IL-Greene IL-Jersey IL-Macoupin IL-Montgomery IL-
     Pike IL.

&&

WFO LSX
Hazardous weather outlook, Apr 1, 2:51 PM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
251 PM CDT Mon Apr 1 2024

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-022000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
251 PM CDT Mon Apr 1 2024

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are expected through early Tuesday. The strongest
storms this afternoon/night could become severe with large hail,
damaging winds, and tornadoes all possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance of thunderstorms Tuesday across the area.

There is a low chance of thunderstorms Sunday across the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

MRB

In the hours before

Local storm report, Apr 1, 7:19 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
719 PM CDT Mon Apr 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     Tstm Wnd Dmg     3 W Chesterfield        38.66N 90.63W
04/01/2024                   St. Louis          MO   Public

            Fallen light pole, a few shingles missing
            from roof, light tree damage, and fallen
            sign. All pictures from Twitter.

&&

LSJ
Local storm report, Apr 1, 7:20 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
720 PM CDT Mon Apr 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     Tstm Wnd Dmg     3 NW Town And Country   38.66N 90.52W
04/01/2024                   St. Louis          MO   Broadcast Media

            Uprooted tree. No picture.

&&

LSJ
Local storm report, Apr 1, 7:22 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
722 PM CDT Mon Apr 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     Hail             1 W Bethalto            38.90N 90.07W
04/01/2024  M0.88 Inch       Madison            IL   Amateur Radio

            Report of nickel sized hail and heavy rain.

&&

LSJ
Local storm report, Apr 1, 7:23 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
723 PM CDT Mon Apr 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Hail             2 SSE Harvester         38.72N 90.57W
04/01/2024  E1.00 Inch       St. Charles        MO   Public

            Picture on Twitter of measurement. Quarter
            sized hail.

&&

LSJ
Local storm report, Apr 1, 7:25 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
725 PM CDT Mon Apr 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     Hail             1 WSW Ferguson          38.74N 90.31W
04/01/2024  E1.75 Inch       St. Louis          MO   Public

            Picture of golf ball sized hail in Ferguson
            estimated compared to penny in hand.

&&

LSJ
Local storm report, Apr 1, 7:30 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
730 PM CDT Mon Apr 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     Hail             2 ESE Maryland Heights  38.72N 90.45W
04/01/2024  E1.25 Inch       St. Louis          MO   Public

            Estimated from picture of large hail
            covering the ground.

&&

LSJ

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 8:13 PM CDTSevere Thunderstorm WarningLSXSaint Charles22 min
Apr 1, 8:30 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Moniteau, Osage3 min
Apr 1, 8:37 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Moniteau, Osage53 min
Apr 1, 9:11 PM CDTSevere Thunderstorm WarningLSXCallaway, Gasconade, Montgomery, Osage23 min
Apr 1, 10:19 PM CDTSevere Thunderstorm WarningLSXFranklin41 min
Apr 1, 10:29 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade46 min
Apr 1, 10:47 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis, City of Saint Louis58 min
Apr 1, 10:53 PM CDTSevere Thunderstorm WarningLSXFranklin49 min
Apr 1, 11:38 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis, City of Saint Louis22 min
Apr 2, 12:12 AM CDTTornado WarningLSXCrawford, Franklin, Gasconade33 min
Apr 2, 12:25 AM CDTSevere Thunderstorm WarningLSXCrawford, Washington50 min
Apr 2, 12:43 AM CDTTornado WarningLSXCrawford, Franklin, Gasconade, Washington47 min
Apr 2, 12:47 AM CDTFlash Flood WarningLSXSaint Louis6 hr
Apr 2, 12:48 AM CDTTornado WarningLSXCrawford, Franklin, Gasconade, Washington42 min
Apr 2, 1:03 AM CDTFlash Flood WarningLSXFranklin, Gasconade6 hr
Apr 2, 1:12 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis48 min
Apr 2, 1:18 AM CDTSevere Thunderstorm WarningLSXFranklin, Iron, Jefferson, Sainte Genevieve, Saint Francois, Washington42 min
Apr 2, 1:32 AM CDTTornado WarningLSXJefferson, Sainte Genevieve, Saint Francois28 min
Apr 2, 1:49 AM CDTTornado WarningLSXSainte Genevieve, Saint Francois26 min
Apr 2, 1:55 AM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois50 min
Apr 2, 1:57 AM CDTSevere Thunderstorm Warning Considerable damage threatLSXJefferson, Saint Louis, City of Saint Louis48 min
Apr 2, 2:10 AM CDTTornado WarningLSXSainte Genevieve50 min
Apr 2, 2:15 AM CDTRiver Flood WarningLSXCole32 hr
Apr 2, 2:43 AM CDTFlash Flood WarningLSXSaint Louis, City of Saint Louis4 hr
Apr 2, 4:50 AM CDTRiver Flood WarningLSXLincoln18 hr
Apr 2, 7:34 AM CDTRiver Flood WarningLSXOsage16 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.